Thunderstorm Wind, Sabine
- When
- April 2, 10:25 AM CST
- Where
- Sabine County, 0.59 mi E of Pineland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.250, -93.970
Trees were downed in Pineland, Texas.
An MCS developed across Southeast Texas during the overnight and early morning hours of April 2nd. This upper level disturbance rounded the base of an upper level trough across Southeast Texas and moved northeastward into Northeast Texas, Northern Louisiana and Southern Arkansas during the late morning and afternoon hours of April 2nd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An MCS developed across Southeast Texas during the overnight and early morning hours of April 2nd. This upper level disturbance rounded the base of an upper level trough across Southeast Texas and moved northeastward into Northeast Texas, Northern Louisiana and Southern Arkansas during the late morning and afternoon hours of April 2nd. The atmosphere ahead of this line of thunderstorms became very unstable by late morning with CAPE values approaching 4000 J/Kg. Very steep lapse rates were also present such that large hail and damaging thunderstorm wind gusts were the primary threat with these storms. Widespread tree damage was reported across all of Northeast Texas, Northern Louisiana and Southern Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 2, 9:34 AM CST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1034 AM CDT MON APR 2 2012 .DISCUSSION... QUITE A BUSY MORNING WITH CONVECTION CONTINUING TO INCREASE TO OUR SOUTH AND SOUTHWEST. MORNING MCS IS ROUNDING THE BASE OF THE CLOSED UPPER TROUGH TO OUR SOUTHWEST AND THE COLD POOL OUTFLOW BOUNDARY IN ASSOCIATION WITH THE MCS IS MOVING RAPIDLY NORTH AND EAST. THE LEADING EDGE OF THIS BOUNDARY IS JUST SOUTH OF OUR SOUTHERN MOST CWA ATTM. 15Z TEMPS ALREADY SHOWING MID TO UPPER 70S AS FAR NORTH AS THE I-20 CORRIDOR WITH DEWPOINTS NEAR 70 DEGREES. LAPSE INSTABILITY ANALYSIS SHOWING 2500+ J/KG CAPE VALUES ALREADY AS FAR NORTH AS I-20 WITH 3K ACROSS THE LOWER TOLEDO BEND AND SAM RAYBURN COUNTRY OF DEEP EAST TEXAS INTO WEST CENTRAL LA AS OF 15Z. LOOK FOR THIS INSTABILITY TO INCREASE AS WE HEAD INTO THE AFTERNOON HOURS. NORTHWARD MOVING COLD POOL OUTFLOW BOUNDARY SHOULD PROVIDE THE FOCUS WITH THE DYNAMICS PROVIDED BY THE MCS TO OUR SOUTH AND WEST. LAPSE RATES ARE SUPPORT OF LARGE HAIL AND WIND DAMAGE WITH THE STRONG/SEVERE CONVECTION THROUGH THE AFTERNOON. SVR WATCH 126 CURRENTLY IN EFFECT FOR THE SOUTHERN HALF OF NORTHEAST TEXAS AND NORTHERN LOUISIANA UNTIL 5 PM CDT. AFTN FCST MAX TEMPS IN GOOD SHAPE GIVEN THE INCREASE IN CLOUD COVER BUT DID BUMP RAIN CHANCES UPWARDS GIVEN THE CURRENT AND FCST TRENDS. UPDATED ZONES/WCN ALREADY SENT. && .AVIATION... MVFR CONDITIONS PREVAILING ACROSS THE AREA WITH IFR CONDITIONS CREEPING INTO SOUTHERN TAF SITES...STARTING AT KLFK. TSRA WILL MOVE NORTHWARD ACROSS TAF SITES...STARTING AT KLFK AROUND 16Z AND MOVING INTO KGGG AND KSHV AFTER 18Z. WINDS WILL BE SOUTH/SOUTHEAST DURING THE DAY...WITH SOME GUSTS NOTED BY EARLY AFTERNOON. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 83 67 83 67 81 / 50 20 40 70 40 MLU 82 65 84 67 81 / 50 20 40 70 60 DEQ 82 63 80 61 79 / 30 40 50 70 30 TXK 83 65 82 65 79 / 30 30 50 70 30 ELD 83 64 83 64 80 / 40 30 40 70 60 TYR 83 66 81 62 79 / 50 20 50 70 20 GGG 83 66 82 64 80 / 50 20 50 70 20 LFK 84 68 83 67 82 / 60 20 40 70 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1051 AM CDT MON APR 2 2012 ARZ050-051-059>061-070>073-LAZ003>006-014-OKZ077-TXZ096-097- 108>112-124>126-031200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-OUACHITA- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION- 1051 AM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS...CURRENTLY ACROSS THE SOUTHERN HALF OF NORTHEAST TEXAS INTO SOUTHWEST LOUISIANA WILL BE ADVANCING NORTH AND EAST THROUGH THIS AFTERNOON INTO THE EVENING HOURS. THESE THUNDERSTORMS WILL LIKELY POSE AN ISOLATED SEVERE THUNDERSTORM RISK ALONG AND SOUTH OF THE INTERSTATE 30 CORRIDOR LATE THIS AFTERNOON INTO THE EVENING HOURS. LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS WILL BE THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORM ACTIVITY THROUGH THIS EVENING. THE THREAT SHOULD DIMINISH BY LATE EVENING INTO THE OVERNIGHT HOUR WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ANOTHER STRONGER STORM SYSTEM WILL ENTER WESTERN TEXAS AND OKLAHOMA TUESDAY AFTERNOON...DRIFTING NORTHEAST INTO SOUTHERN KANSAS AND OKLAHOMA WEDNESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER CENTRAL TEXAS AND OKLAHOMA TUESDAY MORNING...SPREADING EAST NORTHEAST INTO EAST TEXAS AND SOUTHEAST OKLAHOMA TUESDAY AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE TUESDAY AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THE SEVERE WEATHER THREAT SHOULD DIMINISH TUESDAY NIGHT WITH LOSS OF HEATING. LOCALLY HEAVY RAINFALL WILL INCREASE TUESDAY AFTERNOON AND TUESDAY NIGHT...WHICH WILL FALL OVER AREAS THAT HAS HAD RECENT HEAVY RAINFALL AND WET SOILS. THE POTENTIAL FOR FLASH FLOODING WILL EXIST THROUGH AT LEAST WEDNESDAY MORNING...BEFORE THE SHOWERS AND THUNDERSTORMS DIMINISH FROM WEST TO EAST WITH A FRONTAL PASSAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY LATER THIS AFTERNOON INTO THE EVENING HOURS...ESPECIALLY IF SEVERE THUNDERSTORM COVERAGE BECOMES MORE WIDESPREAD. LAZ001-002-010>013-017>022-TXZ136>138-149>153-165>167-031200- CADDO-BOSSIER-DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1051 AM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE INCREASING IN COVERAGE AND INTENSITY ACROSS THE REGION THIS AFTERNOON INTO THE EVENING HOURS. LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS WILL BE POSSIBLE THROUGHOUT THE DAY INTO THE EVENING HOURS... MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. THE SEVERE WEATHER THREAT SHOULD BEGIN DIMINISHING BY MID TO LATE EVENING WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ANOTHER STRONGER STORM SYSTEM WILL ENTER WESTERN TEXAS AND OKLAHOMA TUESDAY AFTERNOON...DRIFTING NORTHEAST INTO SOUTHERN KANSAS AND OKLAHOMA WEDNESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER CENTRAL TEXAS AND OKLAHOMA TUESDAY MORNING...SPREADING EAST NORTHEAST INTO EAST TEXAS AND SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA TUESDAY AFTERNOON INTO TUESDAY NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE TUESDAY AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THE SEVERE WEATHER THREAT SHOULD DIMINISH TUESDAY NIGHT WITH LOSS OF HEATING. LOCALLY HEAVY RAINFALL WILL INCREASE TUESDAY AFTERNOON AND TUESDAY NIGHT...WHICH WILL FALL OVER AREAS THAT HAS HAD RECENT HEAVY RAINFALL AND WET SOILS. THE POTENTIAL FOR FLASH FLOODING WILL EXIST THROUGH AT LEAST WEDNESDAY MORNING...BEFORE THE SHOWERS AND THUNDERSTORMS DIMINISH FROM WEST TO EAST WITH A FRONTAL PASSAGE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS ARE CURRENTLY WARRANTED GIVEN THE SEVERE THUNDERSTORM POTENTIAL THROUGH THIS EVENING. 13
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1101 AM CDT MON APR 2 2012
TXZ149-152-165-021700-
ANGELINA-CHEROKEE-NACOGDOCHES-
1101 AM CDT MON APR 2 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL NOON CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES AND ANGELINA...
IN NORTHEAST TEXAS...
CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
ALTO...DOUGLASS...FOREST...GARRISON...HUDSON...HUNTINGTON...
LUFKIN...MELROSE...MORRILL...NACOGDOCHES...POLLOK...RUSK...
SACUL...TRAWICK...WELLS AND WODEN...
AT 1101 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES
SOUTHWEST OF FOREST TO HUNTINGTON...OR ALONG A LINE EXTENDING FROM 20
MILES EAST OF CROCKETT TO 10 MILES SOUTHEAST OF LUFKIN...MOVING NORTH
AT 30 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. A WIND GUST TO 45
MPH WAS JUST REPORTED AT THE ANGELINA COUNTY AIRPORT NEAR DIBOLL
TEXAS. SHOULD THESE STORMS INTENSIFY...A SEVERE THUNDERSTORM WARNING
WILL BE NEEDED.
15The national radar mosaic for the moment the first event began.
22 thunderstorm wind, 4 hail. Local standard time, as filed.
Trees were downed in Pineland, Texas.
Trees were downed on Hwy. 87 south in Center, Texas.
Trees were downed off of FM. 729 west of Jefferson.
Trees were downed onto powerlines along Hwy. 84.
A tree was downed on the north side of Hwy. 79 on the east side of the loop near Carthage.
Four trees were downed on the eastern side of the county.
Several road signs blown over along U.S. Hwy. 59.
Several trees were downed in the city. A tree was downed at Wilma and Crestview Streets and a tree was downed on a home in the Azalea District. A tree was downed at Sixth Street and Broadway and the tree fell on an automobile. Another tree was downed at Sneed and Third Streets with a tree downed on George and Locust Streets.
Metal roofing was removed from the Le Tourneau Technologies building on Estes Drive.
Hail was reported at Estes Parkway and Interstate 20.
A tree was downed on a house in the 400 Block of South Jean Street.
The Elderville Lakeport VFD pavilion collapsed due to high winds.
Large limbs were downed in Marshall, Texas.
A tree was downed on Jim Hogg Road in Lindale, Texas.
Powerlines were downed east of East Mountain.
Trees were downed.
Numerous trees were downed on Bird Street and Houston Street.
Numerous trees downed across the county.
Several large trees were downed in Simms, Texas.
A tree was down on CR 4115 one mile north of Hwy. 21.
Trees were downed on houses in the Nash and Wake Village areas. Another tree was downed on a car in the Liberty-Eylau community.
A tree was downed in Nash, Texas.
Windows were blown out of businesses in Clarksville due to strong winds blowing debris around.
Hail was reported on FM 1275 in Nacogdoches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364000, 364001, 364002, 364003, 364005, 364006, 364007, 364052, 364009, 364014, 364015, 364016, 364022, 364023, 364010, 364027, 364028, 364030, 364034, 364037, 364039, 364041, 364043, 364044, 364046, 364051.